Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

140 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What causes extreme fatigue, headaches and body aches when diagnosed with strep throat?

Answered by
Dr.
Dr. Bonnie Berger-Durnbaugh

General & Family Physician

Practicing since :1991

Answered : 2850 Questions

default
Posted on Mon, 16 Apr 2018 in Liver and Gall Bladder
Question: I was diagnosed with Strep last Sunday. I was given a shot of penicillin. I have been coughing a lot with a lot of phlegm in my throat. I had a chest X-ray and my lungs are clear. I have been extremely tired and have had headaches and body aches. Is this normal for Strep.
doctor
Answered by Dr. Bonnie Berger-Durnbaugh 42 minutes later
Brief Answer:
Information

Detailed Answer:
Hello and welcome,

If Strep throat was confirmed with a throat swab, and if you had a high fever, it would explain the continued fatigue and aches. But coughing and body aches (and headache) can also be from influenza. That can be tested with a rapid test too.

If your throat is still sore, and strep had been confirmed, another possibility is that the strep you have is resistant to penicillin and you may need a different antibiotic.

If strep was not confirmed on a swab test (rapid strep or culture tests), you may have a viral infection such as flu.

I hope this information helps. Please let me know if I can provide further information or clarification.

-----------------------------------------
Note to all patients: Please know that if you ask for a refund, which some patients do to "play the system", the refund comes entirely from what I am paid. The company does not lose a XXXXXXX I do my best to answer as thoroughly and conscientiously as possible to help you, and I hope you will honor my time and knowledge by not requesting a refund. Dr. Berger-Durnbaugh
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,  

Recent questions on  High fever

doctor1 MD

Hi..i was diagnosed of cervical lymphadenitis and was given quadtab.aftr a week of taking i noticed i bc0me weaker,abdominal pain and later on high fever with chills and skin rashes..i was confined in the hospital and my doctor told me that i hav adverse reaction on quadtab bcoz my SGPT counts very high..the doctor dcided that i shud stop taking quadtab and gave me phospholipids(essentiale forte) for 2weks to help my liver recover from the reaction and that he wud gave me another antibiotics only if my SGPT count wud be normal (i hav a follow up at his clinic on feb.12)..my question:is my doctor's dcision right dat i shud stop taking quadtab?im so worried coz i heard dat TB meds shud be taken continuosly bcoz it might cause the bacteria or virus bec0me resistant to drugs if discontinued in less than 6months..pls help me i dsperately need advice. .thanx ds s gracie

doctor1 MD

Hi, My niece was in the ICU for 7days with liver failure during her pregnancy. They delivered the baby and baby is doing fine. The hospital tryed dialysis-bloodtransfusion. She continues to have a high fever and at times going down to 93temp and back up to 102-103. Yesterday they took her out of ICU. Is that common to be removed from ICU even if your still so sick? what are her options? She also is very confused and can t make a sentence.

doctor1 MD

Dr ,My daughter is 9 years old and recently had high fever,some of the medicine used - meftal, Nimica to decrease the fever and unrine sample shows albumin ++++ . BP and other functions normal ,kidney scan also normal . Do you think this for high dose of drugs made increase of albumin or infection. can you suggest what we can do now to reduce albumin?

doctor1 MD

Last year, i started having that pain in my tonsils, ears hurt and having a high fever that lasts up to two weeks. This happens almost every 3months up to now. I never consulted a Doctor. I'm 19 years old, female. I remembered the days when i swallowed my boyfriends semen, this is where it all started. I drink paracetamol and anti bacterial, lozenges and pineapple juice for relief. Will it be throat cancer when i get old? What is this?

doctor1 MD

Temperature 103.1 Very bad sore throat Difficulty swallowing Discolored sputum Chills

doctor1 MD

Started fever 11 days ago. Nodes in 2 areas of neck swollen but better. Left arm near elbow broken out and itches. My right entire side of back is totally broken out. If i scratch seems like fluid inside. Very small breakouts but covers entire...

doctor1 MD

Hi, I had sore throat , and went to get it checked. They took a swab, and sent it in. I could not wait, so after two days I went to get a rapid strep test at a different clinic. It came back negative, but after an hour they called me, and said...